Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 122, NWS Norman, OK

May 3, 2007Carter County, Johnston County, Marshall County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 3, 2007, 5:19 PM CDT for Carter County, Johnston County, Marshall County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2007, 5:19 PM CDT (22:19 UTC)
Expired
May 3, 2007, 5:45 PM CDT
In force
26 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Carter County, OK, Johnston County, OK, Marshall County, OK

The radar

The Norman radar (KTLX), 131 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 685 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
685 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
445 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:50 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, May 3, 2:50 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT THU MAY 3 2007

.DISCUSSION...
SCATTERED SHWRS/TSTMS CONTINUE TO DEVELOP ACROSS PARTS OF THE FA
THIS AFTN. AN UPR SYSTEM OVER THE REGION AND SOME HEATING HAVE
HELPED THIS ACTIVITY DEVELOP. A FEW OF THESE STORMS MAY APPROACH
SEVERE LVLS. UPR SYSTEM WILL CONT TO MOVE EAST THE REST OF THIS AFTN
INTO THIS EVENING. THE SCATTERED SHOWERS/TSTMS WILL BE POSSIBLE
THROUGH THIS EVENING AND END LATE THIS EVENING AS THE SYSTEM MOVES
EAST OF THE REGION. WITH LOW LVL MOISTURE STILL IN THE AREA... SOME
FOG MAY BE POSSIBLE EARLY FRI MORNING BUT VISIBILITIES NOT EXPECTED
TO DROP AS LOW AS THIS MORNING.

UPR SYSTEM OVR THE WESTERN U.S. WILL MOVE EAST FRI WITH A LOW
DEVELOPING IN THE BASE OF THE TROUGH. THIS UPR LOW WILL REMAIN WEST
OF THE PLAINS OVR THE WEEKEND THEN EXIT ACROSS THE PLAINS NEXT WEEK.
A DRYLINE WILL DEVELOP AND APPROACH THE AREA FRI INTO THE WEEKEND
BECOMING A FOCUS FOR POSSIBLE TSTMS. SHORTWAVE RIDGING BEHIND THE
EXITING UPR SYSTEM WILL BE IN PLACE OVER THE REGION PART OF THE DAY
FRI... WITH A STRONG CAP IN PLACE. HOWEVER... IF MID LVL TEMPS ARE
NOT AS WARM AS MODELS FORECAST AND/OR CONVERGENCE ON THE DRYLINE AND
HEATING MAY ALLOW CONVECTION TO DEVELOP AND MOVE INTO WESTERN
PORTIONS OF THE FA LATE FRI AFTN/EVENING. THERE WILL BE A BETTER
CHANCE OF STORMS ALONG THE DRYLINE SATURDAY AS THE UPR SYSTEM MOVES
CLOSER TO THE PLAINS. SOME STORMS MAY BE SEVERE. SHOWERS/TSTMS WILL
CONT TO BE POSSIBLE INTO NEXT WEEK AS THE UPR SYSTEM CONT TO
INFLUENCE THE REGION. MODELS DIFFER WITH HANDLING THE EASTWARD
MOVEMENT OF THE CUT-OFF LOW NEXT WEEK. GFS HAS THE SYSTEM MOVING
INTO THE PLAINS STATES DURING THE DAY TUESDAY WHILE 12Z ECMWF
APPEARS TO BE ABOUT 12 HOURS OR SO SLOWER. WITH THESE DIFFERENCES
DID NOT MAKE MANY MAJOR CHANGES TO FORECAST... KEEPING POPS IN THE
FORECAST THROUGH WEDNESDAY. GFS SHOWS A FRONT MOVING INTO THE AREA
SUNDAY AND REMAINING. HEAVY RAINS WILL ALSO BE POSSIBLE NEXT WEEK
ACROSS PARTS OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  85  68  86 /  20  10  10  20
HOBART OK         61  88  68  87 /  10  10  20  30
WICHITA FALLS TX  64  90  69  89 /  10  10  10  20
GAGE OK           58  88  64  87 /  10  10  20  30
PONCA CITY OK     61  83  68  83 /  20  10  10  20
DURANT OK         64  86  69  86 /  20  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/25
Hazardous weather outlook, May 3, 11:30 AM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT THU MAY 3 2007

OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1130 AM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT.

THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...
PRIMARILY OVER NORTH TEXAS AND THE SOUTHERN HALF OF OKLAHOMA.
ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...ONE OR
TWO STORMS COULD APPROACH MARGINAL SEVERE LEVELS.

DISCUSSION...
AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE RED RIVER VALLEY OF
SOUTHERN OKLAHOMA AND NORTHERN TEXAS TODAY. AS IT DOES SO...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR NEAR AND TO
THE NORTH OF THIS DISTURBANCE. ALTHOUGH INSTABILITY AND DEEP LAYER
SHEAR IS EXPECTED TO REMAIN MARGINAL...THE PROXIMITY OF THE
UPPER-LEVEL DISTURBANCE WILL RAISE SOME CONCERN FOR MARGINALLY
SEVERE THUNDERSTORMS THAT COULD PRODUCE FUNNEL CLOUDS OR EVEN
WEAK...SHORT-LIVED TORNADOES AS WELL AS MARGINALLY SEVERE HAIL. THIS
CONCERN WILL BE MAINLY OVER SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA
THIS AFTERNOON AND EARLY EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
THE RECENT HEAVY RAIN HAS RESULTED IN NEARLY SATURATED SOIL
CONDITIONS EXTENDING FROM NEAR STILLWATER...TO SHAWNEE...TO
MARIETTA...WITH ANOTHER AREA ACROSS NORTH TEXAS...INCLUDING KNOX
CITY...SEYMOUR...AND ARCHER CITY. ADDITIONAL HEAVY RAIN WILL
ACCOMPANY ANY STORMS THROUGH TONIGHT...PROBABLY RESULTING IN
FLOODING OF LOW-LYING AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL BE SEEN ACROSS FAR NORTHWEST AND
WEST-CENTRAL OKLAHOMA FRIDAY EVENING...THEN SPREAD EASTWARD ACROSS
THE REST OF THE AREA THROUGH NEXT WEDNESDAY AS A LARGE WEATHER
SYSTEM TAKES SHAPE OVER THE WESTERN UNITED STATES. CHANCES FOR
SEVERE WEATHER INCREASE THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK
AS WINDS ALOFT STRENGTHEN...INSTABILITY INCREASES...AND A DRY LINE
SHARPENS OVER THE HIGH PLAINS.

OTHER HAZARDOUS WEATHER...
EXCESSIVE RAINFALL WILL PROBABLY CAUSE FLOODING OF LOW-LYING AND
POORLY DRAINED AREAS...STREAMS...AND MAIN-STEM RIVERS DURING THE
EXTENDED FORECAST PERIODS...AS MOST LOCATIONS ALREADY HAVE SATURATED
SOIL CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

30

In the hours before

Special weather statement, May 3, 3:51 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
351 PM CDT THU MAY 3 2007

OKZ027>029-032115-
CLEVELAND OK-GRADY OK-MCCLAIN OK-
351 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...GRADY AND
MCCLAIN COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SOUTHERN OKLAHOMA
CITY...THROUGH NORMAN AND COLE...TO 3 MILES WEST OF BRADLEY...AT
351 PM CDT. MOVEMENT WAS EAST AT 10 MPH.

BRIEF HEAVY RAIN...SMALL HAIL...AND WINDS AROUND 40 MPH ARE LIKELY.

BURKE
Special weather statement, May 3, 4:13 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
413 PM CDT THU MAY 3 2007

OKZ050-032145-
LOVE OK-
413 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER BURNEYVILLE AT 413 PM CDT...
MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WINDS AROUND 45 MPH ARE LIKELY. STORM INTENSITY WAS
INCREASING. PEOPLE FROM MARIETTA TO OVERBROOK SHOULD LISTEN FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.

BURKE
Special weather statement, May 3, 4:38 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
438 PM CDT THU MAY 3 2007

OKZ026-030-032215-
LINCOLN OK-POTTAWATOMIE OK-
438 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN AND POTTAWATOMIE
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER MCLOUD AT 438 PM CDT...MOVING
NORTHEAST AT 15 MPH. THE STORM WILL APPROACH JACKTOWN BY 450 PM.

HEAVY RAIN...SMALL HAIL AND WINDS AROUND 45 MPH ARE LIKELY.

BURKE
Special weather statement, May 3, 4:43 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT THU MAY 3 2007

OKZ020-032215-
PAYNE OK-
443 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR PAYNE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST OF STILLWATER AT
443 PM CDT...MOVING NORTH AT 15 MPH.

LOCALLY HEAVY RAIN AND SMALL HAIL WILL AFFECT MUCH OF STILLWATER
THROUGH 515 PM.

BURKE
Special weather statement, May 3, 5:01 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT THU MAY 3 2007

OKZ046-032230-
CARTER OK-
501 PM CDT THU MAY 3 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL LAKE MURRAY AT 501 PM
CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL ALSO AFFECT MUCH
OF CENTRAL AND EASTERN ARDMORE.

HEAVY RAIN...SMALL HAIL AND WINDS AROUND 45 MPH ARE LIKELY.

BURKE
Local storm report, May 3, 5:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
508 PM CDT THU MAY 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             MCLOUD                  35.44N 97.09W
05/03/2007  E1.00 INCH       POTTAWATOMIE       OK   PUBLIC

&&

DW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 5:32 AM CDTDense Fog AdvisoryOUNBlaine, Caddo, Canadian, Carter, Cleveland, Comanche and 19 more4 hr
May 3, 3:09 PM CDTSevere Thunderstorm WarningOUNGrady36 min
May 3, 3:17 PM CDTSevere Thunderstorm WarningOUNCleveland28 min
May 3, 4:51 PM CDTSevere Thunderstorm WarningOUNLove24 min
May 3, 5:12 PM CDTFlash Flood WarningOUNLove2 hr
May 3, 5:15 PM CDTSevere Thunderstorm WarningOUNLove45 min
May 3, 6:01 PM CDTSevere Thunderstorm WarningOUNLove29 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.